Multiple Sclerosis Community
And, a Gilenya question, too.
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

And, a Gilenya question, too.

I know there aren't a lot of Gilenya people on this board but for anyone who is or knows anything about it....

Does Gilenya cause memory or cognitive issues?

I don't want to jump the gun but...
I'm losing stuff.
How to SPELL for example.
How/why should I be losing language?
This is more than the "tip of the tongue" phenomenon (which I deal with on a regular basis).

I literally have to completely stop.

This might sound silly but for the sake of explaining what's going on...
I usual "see" words in my head and that's how I know them but
I'm not "seeing" them anymore and if/when I do...they're not right. Not familiar.  I don't recognize them.

That's the biggest thing I notice.

I can spell a word and look at it and know it's wrong but I'm not sure...why it doesn't look right.
Silly, I know but

I've noticed it mostly since being on Gilenya.
Yes, I could be having a flare but this "feels" different.

Any thoughts?

Blank
1745395_tn?1342065353
I haven't noticed any cognitive issues since starting on Gilenya in July with spelling or word recognition.  I teach Spanish and haven't had problems with using either English or Spanish.  Check on the Gilenya Facebook page as I haven't  seen it there.  I have noticed hair loss, and an increase in acne around month 3.  Others have stated that those side effect lesson or go away after the 5th month.

Good luck.  Hope everything gets better.

Sincerely,
wildcat2x
Related Discussions
4 Comments Post a Comment
Blank
1394601_tn?1328035908
I don't take Gilenya but am bumping this up hoping a Gilenya member views this post.
Blank
1745395_tn?1342065353
I haven't noticed any cognitive issues since starting on Gilenya in July with spelling or word recognition.  I teach Spanish and haven't had problems with using either English or Spanish.  Check on the Gilenya Facebook page as I haven't  seen it there.  I have noticed hair loss, and an increase in acne around month 3.  Others have stated that those side effect lesson or go away after the 5th month.

Good luck.  Hope everything gets better.

Sincerely,
wildcat2x
Blank
1816210_tn?1327358484
I was just wondering what Gilenya is.  I am still researching treatments.  I have the same problem you describe, but I not taking this drug.  Currently, I am not taking anything- because am apparently allergic to interferon (working on insurance approval for copaxone now).  

I hope you get some answers.  Good luck.
Tammy
Blank
1251333_tn?1383963670
Hi.  Gilenya is one of the newest Medications to treat RRMS.  It's an oral medication.  It hasn't been available to the general population for long.  I think most insurance companies want patients to try all of the traditional drug modifying diseases first.  I hope they approve you for Copaxone.  It was one of the easier drugs for me to do.  Goodluck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
667078_tn?1316004535
Blank
HVAC
Durham, NC
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA